An overdose of astemizole predisposes the myocardium to ventricular dysrhythmias, including torsades de pointes. Herein we describe a case of astemizole-induced torsades de pointes ventricular tachycardia and also review previous case reports in the literature. All the patients were young, and dysrhythmias developed only in those with corrected QT intervals greater than 500 ms. Although several mechanisms have been postulated, no clear explanation has been provided for why astemizole promotes myocardial dysrhythmias. Treatment of astemizole-induced torsades de pointes includes discontinuing use of astemizole, intravenous administration of magnesium sulfate and isoproterenol, temporary cardiac pacing, and, when necessary, direct current cardioversion. A cardiac cause of syncope or convulsions must not be overlooked, especially in patients taking H1 antagonists because they often have these symptoms before hospitalization or detection of torsades de pointes (or both).